MAUDE Adverse Event Report: 3D SYSTEMS VSP SYSTEM; GENIOPLASTY MARKING GUIDE

3D SYSTEMS VSP SYSTEM; GENIOPLASTY MARKING GUIDE
Model Number Genioplasty Marking Guide
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
An unintended hole was drilled in to the patient's mandibular body during the utilization of 3d systems polyamide genioplasty marking guide in surgery.The additional hole was identified after the fixation of custom plates.A discrepancy between the genioplasty marking guide provided to the surgeon and the guide represented in the case report was identified during the investigation.The design of the genioplasty marking guide was revised in process (removal of two (2) marking holes for custom plate fixation) and the case report was not properly updated to document the design revision.A titanium alloy genioplasty marking guide, for use to interface with surgical cutting and drilling tools, was provided with the case.Guidance for use of polyamide and titanium guides was provided in the operative technique section of the case report.The surgical outcome was successful with no adverse affect to the patient.

Brand Name
VSP SYSTEM
Common Device Name
GENIOPLASTY MARKING GUIDE
Manufacturer (Section D)
3D SYSTEMS
5381 south alkire circle
littleton CO 80127
MDR Report Key11135470
Report Number1724955-2021-00001
Device Sequence Number688872
Product Code DZJ
UDI-Device Identifier00816847020671
UDI-Public(01)00816847020671(10)141285
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGenioplasty Marking Guide
Device Lot Number141285
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR